4 doctors weighed in:

Can dosing vancomycin too fast cause renal failure?

4 doctors weighed in
Dr. Tarek Naguib
Internal Medicine - Nephrology & Dialysis
2 doctors agree

In brief: Usually not

It causes flushing and not feeling well.
However, if someone allergic to any drug he/she could develop renal failure.

In brief: Usually not

It causes flushing and not feeling well.
However, if someone allergic to any drug he/she could develop renal failure.
Dr. Tarek Naguib
Dr. Tarek Naguib
Thank
Dr. Fred McCurdy
Pediatrics - Nephrology & Dialysis

In brief: Vancomycin dosing

The keys to your question are 3 - what was renal function before giving the vancomycin, what was the blood level of drug after dosing, and how many doses were given? Kidneys are damaged when vancoymcin levels are high and these factors are all important to really comprehend fully your question.

In brief: Vancomycin dosing

The keys to your question are 3 - what was renal function before giving the vancomycin, what was the blood level of drug after dosing, and how many doses were given? Kidneys are damaged when vancoymcin levels are high and these factors are all important to really comprehend fully your question.
Dr. Fred McCurdy
Dr. Fred McCurdy
Thank
Get help from a real doctor now
Dr. Arnon Rubin
Board Certified,
20 years in practice
163K people helped
Continue
108,000 doctors available
Read more answers from doctors